Alert archive / Idaho / Wind Chill Warnings in 2010
Wind Chill Warning 3, NWS Missoula, MT
NWS Missoula, MT issued this wind chill warning at Dec 30, 2010, 7:18 PM MST for Lemhi County, Idaho. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2010, 7:18 PM MST (02:18 UTC)
- Expired
- Dec 31, 2010, 5:00 AM MST
- In force
- 10 hr
- Issued by
- NWS Missoula, MT
County Lemhi County, ID
The radar
The Pocatello radar (KSFX), 227 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 2.3 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
811 WWUS45 KMSO 310218 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 718 PM MST THU DEC 30 2010 IDZ010-311200- /O.NEW.KMSO.WC.W.0003.101231T0218Z-101231T1200Z/ EASTERN LEMHI COUNTY- 718 PM MST THU DEC 30 2010 ...WIND CHILL WARNING IN EFFECT UNTIL 5 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST FRIDAY. * IMPACTS/TIMING: FALLING TEMPERATURES AND GUSTY NORTH TO NORTHEAST WINDS WILL CREATE DANGEROUSLY COLD WIND CHILLS THROUGH LATE TONIGHT. WINDS ARE EXPECTED TO RELAX NEAR SUNRISE. * WIND CHILL VALUES: 20 TO 30 BELOW ZERO. * LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE... LEMHI PASS...SALMON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
2 follow-up statements
761 WWUS45 KMSO 310430 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 930 PM MST THU DEC 30 2010 IDZ010-311200- /O.CON.KMSO.WC.W.0003.000000T0000Z-101231T1200Z/ EASTERN LEMHI COUNTY- 930 PM MST THU DEC 30 2010 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY. * IMPACTS/TIMING: FALLING TEMPERATURES AND GUSTY NORTH TO NORTHEAST WINDS WILL CREATE DANGEROUSLY COLD WIND CHILLS THROUGH TONIGHT. WINDS ARE EXPECTED TO RELAX NEAR SUNRISE. * WIND CHILL VALUES: 20 TO 30 BELOW ZERO. * LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE... LEMHI PASS...SALMON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MTZ005-311200- /O.NEW.KMSO.WC.Y.0008.101231T0430Z-101231T1200Z/ MISSOULA/BITTERROOT VALLEYS- 930 PM MST THU DEC 30 2010 ...WIND CHILL ADVISORY IN EFFECT UNTIL 5 AM MST FRIDAY FOR... MISSOULA... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST FRIDAY. * IMPACTS/TIMING: FALLING TEMPERATURES AND GUSTY EAST WINDS THROUGH HELLGATE CANYON WILL CREATE DANGEROUSLY COLD WIND CHILLS IN DOWNTOWN MISSOULA THROUGH TONIGHT. WINDS ARE EXPECTED TO RELAX NEAR SUNRISE. * WIND CHILL VALUES: 10 TO 20 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
207 WWUS45 KMSO 311146 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 446 AM MST FRI DEC 31 2010 IDZ010-311300- /O.EXP.KMSO.WC.W.0003.000000T0000Z-101231T1200Z/ EASTERN LEMHI COUNTY- 446 AM MST FRI DEC 31 2010 ...WIND CHILL WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... THE WIND CHILL WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING. WINDS WILL CONTINUE TO DECREASE THIS MORNING...BRINGING WIND CHILLS READINGS OUT OF WARNING CRITERIA. THEREFORE...THE WIND CHILL WARNING HAS BEEN ALLOWED TO EXPIRE. VERY COLD AIR TEMPERATURES COMBINED EVEN WITH LIGHT WINDS WILL KEEP WIND CHILL READINGS VERY COLD THROUGH MID MORNING. $$ MTZ005-311300- /O.EXP.KMSO.WC.Y.0008.000000T0000Z-101231T1200Z/ MISSOULA/BITTERROOT VALLEYS- 446 AM MST FRI DEC 31 2010 ...WIND CHILL ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING FOR...MISSOULA... THE WIND CHILL ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind chill warning went out at Dec 30, 2:45 PM MST, 4 hours 33 minutes earlier.
Area forecast discussion, Dec 30, 2:45 PM MST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 245 PM MST THU DEC 30 2010 ...VERY COLD TEMPERATURES ACROSS WESTERN MONTANA AND NORTH CENTRAL IDAHO FOR TONIGHT AND FRIDAY NIGHT... .DISCUSSION... LATE THIS AFTERNOON THROUGH SATURDAY...EAST AND NORTHEASTERLY WINDS ACROSS WESTERN MONTANA WILL SLOWLY DIMINISH DURING THE REMAINDER OF TODAY...WITH THE WINDCHILL IMPACT DIMINISHING AS WELL. ARCTIC AIR WILL SETTLE ACROSS VALLEY LOCATIONS OVERNIGHT...WITH SCATTERED TO BROKEN MID LEVEL CLOUD COVER ALLOWING TEMPERATURES TO PLUMMET. MANY VALLEY LOCATIONS NEAR THE CONTINENTAL DIVIDE MAY EXPERIENCE TEMPERATURES AS LOW AS MINUS 30 DEGREES BY FRIDAY MORNING. LIGHT NORTHERLY FLOW AND A RELATIVELY WARM FLATHEAD LAKE...SOME LAKE EFFECT FLURRIES AND LIGHT SNOW ARE POSSIBLE ALONG THE SOUTHERN SHORE OF THE LAKE...INCLUDING POLSON DURING THE OVERNIGHT TONIGHT. CONSIDERING THAT HIGH PRESSURE WILL BE PRESENT OVER THE NORTHERN ROCKIES ON FRIDAY...TEMPERATURES WILL STRUGGLE TO REACH THE SINGLE DIGITS ABOVE ZERO DURING FRIDAY AFTERNOON. FRIDAY NIGHT THROUGH SATURDAY MORNING WILL ALSO BE VERY COLD FOR WESTERN MONTANA...WHILE IT WILL LIKELY THE COLDEST PERIOD FOR NORTH CENTRAL IDAHO DURING THE NEAR TERM. SATURDAY AFTERNOON TEMPERATURES ARE EXPECTED TO WARM SLIGHTLY OVER THOSE ON FRIDAY. SATURDAY NIGHT THERE WILL BE A NORTHWEST FLOW OVER WESTERN MONTANA AND NORTH CENTRAL IDAHO. A DISTURBANCE WILL MOVE ACROSS CENTRAL MONTANA SUNDAY AFTERNOON AND NIGHT WHICH COULD BRING A FEW SHOWERS TO WESTERN MONTANA...ESPECIALLY TO NORTHWEST MONTANA AND ALONG THE CONTINENTAL DIVIDE. MONDAY AND TUESDAY WILL SEE A WEAK RIDGE OF HIGH PRESSURE MOVE OVER IDAHO...BRINGING LESS CLOUDS AND DECREASING CHANCE OF PRECIPITATION. BY THURSDAY ANOTHER PACIFIC WEATHER SYSTEM WILL BE MOVING TOWARD WESTERN MONTANA...AND SPREADING SOME SNOW IN FROM THE WEST. && .AVIATION...FLYING CONDITIONS WILL IMPROVE DURING THE NEXT 24 HOURS...AS THE PREVIOUS STORM SYSTEM MOVES EAST OF THE NORTHERN ROCKIES. SNOW WILL BE MOSTLY TERRAIN BASED AND SLOWLY DIMINISH THROUGHOUT THE REMAINDER OF TODAY. MUCH OF THE VISIBILITY AND LOW CEILINGS CONCERNS WILL BE DUE TO SNOW AND MOST CONCENTRATED ALONG THE CONTINENTAL DIVIDE. THE AMOUNT OBSCURED TERRAIN WILL DECREASE DURING THIS TIME ALSO. NORTHEASTERLY WINDS AT KGPI WILL REMAIN FAIRLY CONSTANT THROUGH THIS EVENING AND DIMINISH SIGNIFICANTLY AFTER SUNSET. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...ZUMPFE LONG TERM....KOLATA AVIATION...ZUMPFE
In the hours before
Local storm report, Dec 30, 4:47 PM MST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
447 PM MST THU DEC 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HEAVY SNOW 3 SW OVANDO 46.99N 113.18W
12/29/2010 M8.0 INCH POWELL MT TRAINED SPOTTER
0110 PM HEAVY SNOW POLSON 47.69N 114.16W
12/29/2010 U0.0 INCH LAKE MT LAW ENFORCEMENT
SEVERE DRIVING CONDITIONS DECLARED FOR THE MISSION VALLEY
DUE TO HEAVY SNOW, BLOWING SNOW, AND NUMEROUS ACCIDENTS
DUE TO ICY ROADS.
0145 PM HEAVY SNOW 6 NE HERON 48.12N 115.86W
12/29/2010 M16.5 INCH SANDERS MT TRAINED SPOTTER
0200 PM HEAVY SNOW PIERCE 46.49N 115.80W
12/29/2010 M8.0 INCH CLEARWATER ID EMERGENCY MNGR
IN ADDITION, BLIZZARD CONDITIONS WERE REPORTED FOR ABOUT
2 TO 3 HOURS BETWEEN 1PM AND 4PM.
0230 PM HEAVY SNOW MISSOULA 46.87N 113.99W
12/29/2010 U0.0 INCH MISSOULA MT LAW ENFORCEMENT
EMERGENCY TRAVEL ONLY ISSUED FOR THE CITY OF MISSOULA DUE
TO SNOW, BLOWING SNOW, AND ICY ROAD CONDITIONS WITH
NUMEROUS ACCIDENTS ACCROSS THE AREA.
0400 PM HEAVY SNOW POLSON 47.69N 114.16W
12/29/2010 M13.0 INCH LAKE MT CO-OP OBSERVER
0400 PM HEAVY SNOW POTOMAC 46.88N 113.58W
12/29/2010 M12.0 INCH MISSOULA MT TRAINED SPOTTER
0500 PM HEAVY SNOW KILA 48.12N 114.46W
12/29/2010 M12.0 INCH FLATHEAD MT TRAINED SPOTTER
0500 PM HEAVY SNOW 30 SSE LIBBY 47.99N 115.31W
12/29/2010 M9.0 INCH LINCOLN MT CO-OP OBSERVER
0515 PM HEAVY SNOW 2 NE AHSAHKA 46.52N 116.29W
12/29/2010 M10.0 INCH CLEARWATER ID TRAINED SPOTTER
0530 PM HEAVY SNOW HERON 48.06N 115.96W
12/29/2010 M15.5 INCH SANDERS MT CO-OP OBSERVER
0530 PM HEAVY SNOW 6 NE OROFINO 46.54N 116.16W
12/29/2010 M10.0 INCH CLEARWATER ID TRAINED SPOTTER
10 INCHES FELL IN THE LAST 12 HOURS. 24 INCHES FELL SINCE
9PM MONDAY EVENING
0530 PM HEAVY SNOW LIBBY 48.39N 115.56W
12/29/2010 E8.0 INCH LINCOLN MT LAW ENFORCEMENT
0530 PM HEAVY SNOW 10 NW THOMPSON FALLS 47.70N 115.50W
12/29/2010 M8.0 INCH SANDERS MT TRAINED SPOTTER
0530 PM HEAVY SNOW MARION 48.11N 114.66W
12/29/2010 M8.0 INCH FLATHEAD MT TRAINED SPOTTER
0615 PM HEAVY SNOW TROUT CREEK 47.84N 115.60W
12/29/2010 M8.0 INCH SANDERS MT TRAINED SPOTTER
0615 PM HEAVY SNOW 2 NNW DE BORGIA 47.40N 115.36W
12/29/2010 M12.0 INCH MINERAL MT TRAINED SPOTTER
0700 PM HEAVY SNOW SEELEY LAKE 47.18N 113.48W
12/29/2010 M6.0 INCH MISSOULA MT TRAINED SPOTTER
0700 PM HEAVY SNOW 7 N SEELEY LAKE 47.28N 113.48W
12/29/2010 M15.0 INCH MISSOULA MT TRAINED SPOTTER
0800 PM HEAVY SNOW 1 E PABLO 47.60N 114.10W
12/29/2010 M12.5 INCH LAKE MT TRAINED SPOTTER
0830 PM HEAVY SNOW 7 E MISSOULA 46.87N 113.84W
12/29/2010 E24.0 INCH MISSOULA MT TRAINED SPOTTER
0845 PM HEAVY SNOW 8 W BONNER 46.87N 114.03W
12/29/2010 M26.0 INCH MISSOULA MT TRAINED SPOTTER
0845 PM HEAVY SNOW 4 NW CLINTON 46.81N 113.77W
12/29/2010 M20.0 INCH MISSOULA MT TRAINED SPOTTER
0900 PM HEAVY SNOW 5 E MISSOULA 46.87N 113.89W
12/29/2010 M10.0 INCH MISSOULA MT TRAINED SPOTTER
0200 PM HEAVY SNOW ELK RIVER 46.78N 116.18W
12/30/2010 E12.0 INCH CLEARWATER ID PARK/FOREST SRVC
0216 PM HEAVY SNOW 2 SW WEIPPE 46.36N 115.97W
12/30/2010 M8.0 INCH CLEARWATER ID TRAINED SPOTTER
&&
PALLISTELocal storm report, Dec 30, 5:38 PM MST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
538 PM MST THU DEC 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HEAVY SNOW 3 SW OVANDO 46.99N 113.18W
12/29/2010 M8.0 INCH POWELL MT TRAINED SPOTTER
0110 PM HEAVY SNOW POLSON 47.69N 114.16W
12/29/2010 U0.0 INCH LAKE MT LAW ENFORCEMENT
SEVERE DRIVING CONDITIONS DECLARED FOR THE MISSION VALLEY
DUE TO HEAVY SNOW, BLOWING SNOW, AND NUMEROUS ACCIDENTS
DUE TO ICY ROADS.
0145 PM HEAVY SNOW 6 NE HERON 48.12N 115.86W
12/29/2010 M16.5 INCH SANDERS MT TRAINED SPOTTER
0200 PM HEAVY SNOW PIERCE 46.49N 115.80W
12/29/2010 M8.0 INCH CLEARWATER ID EMERGENCY MNGR
IN ADDITION, BLIZZARD CONDITIONS WERE REPORTED FOR ABOUT
2 TO 3 HOURS BETWEEN 1PM AND 4PM.
0230 PM HEAVY SNOW MISSOULA 46.87N 113.99W
12/29/2010 U0.0 INCH MISSOULA MT LAW ENFORCEMENT
EMERGENCY TRAVEL ONLY ISSUED FOR THE CITY OF MISSOULA DUE
TO SNOW, BLOWING SNOW, AND ICY ROAD CONDITIONS WITH
NUMEROUS ACCIDENTS ACCROSS THE AREA.
0400 PM HEAVY SNOW POTOMAC 46.88N 113.58W
12/29/2010 M12.0 INCH MISSOULA MT TRAINED SPOTTER
0400 PM HEAVY SNOW POLSON 47.69N 114.16W
12/29/2010 M13.0 INCH LAKE MT CO-OP OBSERVER
23 INCHES FELL IN 48 HOURS BETWEEN 4PM DEC. 28TH AND 4PM
DEC. 30TH
0500 PM HEAVY SNOW KILA 48.12N 114.46W
12/29/2010 M12.0 INCH FLATHEAD MT TRAINED SPOTTER
0500 PM HEAVY SNOW 30 SSE LIBBY 47.99N 115.31W
12/29/2010 M9.0 INCH LINCOLN MT CO-OP OBSERVER
0515 PM HEAVY SNOW 2 NE AHSAHKA 46.52N 116.29W
12/29/2010 M10.0 INCH CLEARWATER ID TRAINED SPOTTER
0530 PM HEAVY SNOW LIBBY 48.39N 115.56W
12/29/2010 E8.0 INCH LINCOLN MT LAW ENFORCEMENT
0530 PM HEAVY SNOW HERON 48.06N 115.96W
12/29/2010 M15.5 INCH SANDERS MT CO-OP OBSERVER
0530 PM HEAVY SNOW MARION 48.11N 114.66W
12/29/2010 M8.0 INCH FLATHEAD MT TRAINED SPOTTER
0530 PM HEAVY SNOW 10 NW THOMPSON FALLS 47.70N 115.50W
12/29/2010 M8.0 INCH SANDERS MT TRAINED SPOTTER
0530 PM HEAVY SNOW 6 NE OROFINO 46.54N 116.16W
12/29/2010 M10.0 INCH CLEARWATER ID TRAINED SPOTTER
10 INCHES FELL IN THE LAST 12 HOURS. 24 INCHES FELL SINCE
9PM MONDAY EVENING
0615 PM HEAVY SNOW 2 NNW DE BORGIA 47.40N 115.36W
12/29/2010 M12.0 INCH MINERAL MT TRAINED SPOTTER
0615 PM HEAVY SNOW TROUT CREEK 47.84N 115.60W
12/29/2010 M8.0 INCH SANDERS MT TRAINED SPOTTER
0700 PM HEAVY SNOW SEELEY LAKE 47.18N 113.48W
12/29/2010 M6.0 INCH MISSOULA MT TRAINED SPOTTER
0700 PM HEAVY SNOW 7 N SEELEY LAKE 47.28N 113.48W
12/29/2010 M15.0 INCH MISSOULA MT TRAINED SPOTTER
0800 PM HEAVY SNOW 1 E PABLO 47.60N 114.10W
12/29/2010 M12.5 INCH LAKE MT TRAINED SPOTTER
0830 PM HEAVY SNOW 2 N BONNER 46.90N 113.86W
12/29/2010 E24.0 INCH MISSOULA MT TRAINED SPOTTER
0845 PM HEAVY SNOW 8 ENE BONNER 46.92N 113.71W
12/29/2010 M26.0 INCH MISSOULA MT TRAINED SPOTTER
0845 PM HEAVY SNOW 4 NW CLINTON 46.81N 113.77W
12/29/2010 M20.0 INCH MISSOULA MT TRAINED SPOTTER
0900 PM HEAVY SNOW 5 E MISSOULA 46.87N 113.89W
12/29/2010 M10.0 INCH MISSOULA MT TRAINED SPOTTER
0900 PM HEAVY SNOW 3 NE MISSOULA 46.90N 113.95W
12/29/2010 M10.0 INCH MISSOULA MT NWS EMPLOYEE
RATTLESNAKE AREA
0200 PM HEAVY SNOW ELK RIVER 46.78N 116.18W
12/30/2010 E12.0 INCH CLEARWATER ID PARK/FOREST SRVC
0216 PM HEAVY SNOW 2 SW WEIPPE 46.36N 115.97W
12/30/2010 M8.0 INCH CLEARWATER ID TRAINED SPOTTER
&&
PALLISTENearby
Wind Chill Warnings in Idaho, 2010Every wind chill warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.